Anti TNF & MTX Side Effects

Does anyone suffer from memory/mood problems from the above?

I should say that I also suffer from Depression and I think ATNF lists this as a possible side effect.

Have raised this matter with my Rheumys and will be looked into at next meeting but its too late for work as they are starting procedures to end relationship due to poor performance but also probably cos I am taking them to the Employmant Tribunal for Disability Discrimination.

Am trying coping mechanisms such as day diary and scribble pad for things to do but does anyone else suffer from "The Fog"???

5 Replies

oldestnewest
  • Yeah I suffer terribly and I can't blame TNF's as I'm not allowed them. But I do think it's the combination of DMARD's, painkillers and muscle relaxants, my memory is atrocious and I can't concentrate on anything for more than a few minutes, even things I once really enjoyed.

    I've had problems with my moods feeling miserable and depression since starting Leflunomide some 6yr ago, I've raised this with my consultant and GP but they both insist it has nothing to do with the Lef, yet I didn't have this problem on MTX.

    Plus, I always feel so much better when I stop taking it to give my body a rest.

    As for keeping notes I have pads all over the place, plus any appointments go straight into the diary on my phone with an alarm set for an hour before appointment time, just in case and I need time to get ready.

    So don't worry your not alone, I'd guess most of us on this site have problems with brain fog and memory.

    Beth x

  • Mood problems can be listed as a side effect of a whole lot of drugs, so make sure you have a really good discussion with your doctor about it before you make the decision to stop a drug that may be working for you. If you have to stop one of them, then I'd stop the MTX first, as the anti-tnfs potentially have the most benefit. Ask your doctor about referral for CBT(cognitive behavioural therapy) - its a talking therapy, but its particularly useful for people with chronic illness, because it really helps you get your head around the way your life is changing. Another possibility rather than stopping drugs that might be working for the RA is to add in an antidepressant. Some antidepressants are also really good at modifying pain responses too, so it can have an added positive effect. Brain fog may lift once pain and disease is under better control as well. Definitely discuss as much as you can with both rheumatologist and GP before making a decision too quickly.

  • Hello

    I am sorry to hear that you are having problems with your memory and your job. I too suffer from memory blank... I tend now to write lists. I use my phone to remind me of appt too. I have started to keep a diary of events and symptoms.

    I also am in the midst of a stale mate with my work. Union involved.

    Stress also aggravates my symptoms making me more forgetful.

    Try not to worry about it, because that tends to make it worse. Give yourself more time to do things, surround yourself with positive people and do some gentle exercises. But most of all rest when you can. Be kind to yourself.

    Nothing matters more than you.

    I am on methoject, had tese symptoms since starting DMARD'S.

    Best wishes and good luck with your retirement.

    Carole

  • I had to stop taking MTX due to worsening anxiety and depression, I didn't feel sick on them at all but they were undoing all the hard work and struggle all through my 30's to make myself into some sort of functioning human being. I felt much better mentally when I stopped taking them.

  • Thank you all for your feedback and support.

    Currently on Mertazapine 45mg as well as Arthritis drugs which helps til I need to take Tramadol for really bad flares then nightmares kick in... Just woken up with one.

    As to memory, thought I was odd but now know different...

    Thank you all again fir your replies abd hope yiu have more goid days than bad.

You may also like...